Prolongations of valuations to finite extensions

Khanduja, Sudesh K. ; Munish, Kumar (2010) Prolongations of valuations to finite extensions Manuscripta Mathematica, 131 (3-4). pp. 323-334. ISSN 0025-2611

Full text not available from this repository.

Official URL:

Related URL:


Let K=Q(θ) be an algebraic number field with θ in the ring A K of algebraic integers of K and f(x) be the minimal polynomial of θ over the field Q of rational numbers. For a rational prime p, let f̅(x) = g̅1(xθ1)θr be the factorization of the polynomial f̅(x) obtained by reducing coefficients of f(x) modulo p into a product of powers of distinct irreducible polynomials over Z/PZ with g i (x) monic. Dedekind proved that if p does not divide [ AK:Z [θ]], then pAK=℘1θ1...,℘rθr where ℘1,...,℘r are distinct prime ideals of A K , ℘i=pAK+gi(θ)AK having residual degree equal to the degree of g̅1(x) . He also proved that p does not divide [ AK:Z [θ]] if and only if for each i, either e i = 1 or g̅1(x) does not divide M̅ where M(x)=1÷p (f(x)-g1(x)θθr). Our aim is to give a weaker condition than the one given by Dedekind which ensures that if the polynomial f̅(x) factors as above over Z/pZ, then there are exactly r prime ideals of A K lying over p, with respective residual degrees deg g̅1(x),..., deg g̅r(x)and ramification indices e 1, ..., e r . In this paper, the above problem has been dealt with in a more general situation when the base field is a valued field (K, v) of arbitrary rank and K(θ) is any finite extension of K.

Item Type:Article
Source:Copyright of this article belongs to Springer.
ID Code:69905
Deposited On:19 Nov 2011 10:27
Last Modified:19 Nov 2011 10:27

Repository Staff Only: item control page